| Catalog Number |
RED62SKIT |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/27/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 62 reperfusion catheter (red62) confirmed a fracture on the distal end.There were no signs of torquing or stretching at the fractured location.If the red62 is advanced against resistance during use, damage such as a kink may occur.Subsequent manipulation of a kinked catheter may have worsened to a fracture.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed that the distal tip was ovalized.This damage was incidental to the reported complaint.The root cause of the ovalized distal tip could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62) and a neuron max 6f 088 long sheath (neuron max).While introducing the red62 to the target location, the physician observed under fluoroscopy that the red62 was fractured near the distal length.Therefore, the red62 was removed.The procedure was completed using a non-penumbra catheter and the same neuron max.There was no report of an adverse effect to the patient.